What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 18, 5:50 PM CST, 40 minutes earlier.
Area forecast discussion, Sep 18, 5:50 PM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
650 PM CDT Mon Sep 18 2017
.AVIATION...
Cluster of storms, producing heavy rain (lightning and reduced
visibility) around the Hobby and Sugarland terminals will last
for another hour or two. Do expect all precip to taper off fairly
quickly with the loss of heating. VFR conditions for the remainder
of the evening. But with wet ground from todays precip, along with
light wind and mclr skies, would anticipate some fog to develop.
Confidence on timing/location/significance isn't all that high but
initial thoughts are reflected in the TAFs. Suspect they may need
to be amended to be more pessimistic if anything. Otherwise, not
quite as much available moisture is expected on Tue compared to
today. So although we'll probably see some sct tstms with daytime
heating, areal coverage probably won't be as widespread. Similar
pattern should exist going into midweek. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 91 74 93 75 / 10 20 10 30 10
Houston (IAH) 76 90 76 89 76 / 20 30 10 50 10
Galveston (GLS) 80 85 79 86 79 / 10 20 20 40 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Discussion...99
In the hours before
Special weather statement, Sep 18, 1:39 PM CST, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
239 PM CDT MON SEP 18 2017
TXZ199-200-213-182030-
Liberty TX-Harris TX-Montgomery TX-
239 PM CDT MON SEP 18 2017
...STRONG THUNDERSTORMS OVER NORTHERN HARRIS COUNTY...
At 239 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spring, moving north at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Southern Conroe, Humble, The Woodlands, Spring, Kingwood, Oak Ridge
North, Shenandoah, Splendora, Patton Village, Roman Forest,
Woodbranch, Plum Grove, Woodloch, northern Bush Intercontinental
Airport, The Woodlands Pavillion, Chateau Woods, Splashtown, Porter
Heights, northwestern Atascocita and Lake Houston.
LAT...LON 2995 9521 3001 9553 3033 9555 3025 9508
TIME...MOT...LOC 1939Z 196DEG 12KT 3007 9540
11
Special weather statement, Sep 18, 2:06 PM CST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
306 PM CDT MON SEP 18 2017
TXZ164-179-182045-
Polk TX-Trinity TX-
306 PM CDT MON SEP 18 2017
...STRONG THUNDERSTORM OVER NORTHERN POLK COUNTY...
At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Seven Oaks, or 12 miles north of Livingston, moving northeast at 20
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Onalaska, Corrigan, Seven Oaks, Leggett and Moscow.
LAT...LON 3101 9466 3088 9463 3082 9470 3075 9506
3084 9521 3110 9497 3109 9463 3108 9463
3109 9462 3107 9460 3106 9456
TIME...MOT...LOC 2005Z 209DEG 16KT 3090 9496
11Special weather statement, Sep 18, 2:10 PM CST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
310 PM CDT MON SEP 18 2017
TXZ176-177-196-198-199-182100-
Madison TX-Walker TX-Brazos TX-Grimes TX-Montgomery TX-
310 PM CDT MON SEP 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRIMES...EAST CENTRAL
BRAZOS...NORTHWESTERN MONTGOMERY...SOUTHWESTERN HOUSTON...MADISON AND
NORTHWESTERN WALKER COUNTIES UNTIL 400 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bedias, or 12 miles south of Madisonville, moving northeast at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Madisonville, Bedias, Iola and North Zulch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3098 9567 3093 9564 3095 9559 3091 9550
3059 9585 3075 9620 3105 9608 3109 9598
TIME...MOT...LOC 2010Z 209DEG 15KT 3078 9593
11Special weather statement, Sep 18, 2:46 PM CST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
346 PM CDT MON SEP 18 2017
TXZ164-179-182115-
Polk TX-Trinity TX-
346 PM CDT MON SEP 18 2017
...STRONG THUNDERSTORM OVER NORTHERN POLK COUNTY...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corrigan, or 8 miles west of Chester, moving northeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Corrigan, Seven Oaks and Moscow.
LAT...LON 3101 9466 3075 9460 3094 9511 3121 9486
3118 9485 3116 9485 3115 9486 3113 9480
3111 9475 3111 9472 3109 9466 3110 9465
3109 9464 3109 9462 3107 9460 3106 9456
TIME...MOT...LOC 2046Z 213DEG 19KT 3096 9474
11Special weather statement, Sep 18, 4:19 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
519 PM CDT MON SEP 18 2017
TXZ199-213-182300-
Harris TX-Montgomery TX-
519 PM CDT MON SEP 18 2017
...SPECIAL WEATHER STATEMENT...
At 517 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Addicks Park Ten to Greater Heights.
Movement was northeast at 10 mph.
Winds in excess of 30 mph with one to two inch per hour rainfall
rates possible with these clustering thunderstorms.
Locations impacted include...
Humble, Tomball, Jacinto City, Jersey Village, Hunters Creek Village,
Piney Point Village, Cloverleaf, Downtown Houston, Northside /
Northline, Kingwood, Spring Branch North, Greater Greenspoint,
Spring, Greater Heights, Highlands, Barrett, Near Northside Houston,
Greater Fifth Ward, Aldine and Memorial Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Localized high rainfall is occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3013 9519 2980 9501 2975 9541 2985 9582
3006 9571
TIME...MOT...LOC 2217Z 246DEG 9KT 2986 9567 2980 9541Special weather statement, Sep 18, 5:18 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
618 PM CDT MON SEP 18 2017
TXZ212-213-190000-
Waller TX-Harris TX-
618 PM CDT MON SEP 18 2017
...SPECIAL WEATHER STATEMENT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cypress, or 7 miles northwest of Addicks Park Ten, moving northeast
at 15 mph.
Street flooding is possible with these clustering storms. They are
currently slowing in forward motion and are producing 1 t 2 inch per
hour rainfall rates. A short fuse Urban Flood Advisory may be needed
if this clustering rain does not weaken nor move out of the area.
Locations impacted include...
Bellaire, West University Place, Katy, Jersey Village, Brookshire,
Hunters Creek Village, Bunker Hill Village, Piney Point Village,
Downtown Houston, Greenway / Upper Kirby Area, Spring Branch North,
Second Ward, Greater Greenspoint, Greater Heights, Neartown /
Montrose, Memorial Park, Eldridge / West Oaks, Fourth Ward, Spring
Branch West and Addicks Park Ten.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High rainfall is occurring with these clusters of showers and
storms, and this may lead to localized flooding. Do not drive your
vehicle through any flooded roadways.
&&
LAT...LON 2963 9524 2963 9544 2969 9565 2979 9582
2976 9591 2982 9602 3000 9585 3007 9568
3000 9543
TIME...MOT...LOC 2315Z 231DEG 22KT 2990 9570